1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hello, I'm a newbie.

Discussion in 'Greetings and Introductions' started by Anthea1948, Jun 5, 2015.

  1. Anthea1948

    Anthea1948 Type 2 · Member

    Messages:
    16
    Likes Received:
    14
    Trophy Points:
    43
    Hello everyone.
    I've been flirting with diabetes since 2004, but was diagnosed properly with Type 2 last year. I was put on metformin, which I took for a month and put on half a stone, so the meds were changed to Sitagliptin, which caused constipation and muscle pain, so was switched to Gliclazide which caused hypos. For the three months I took the meds I felt really ill, nauseous, and stomach pains and generally poorly. So I stopped taking anything. The diabetes nurse eventually got in touch with me and asked me to take the metformin again. I put this off for a while as I had other health issues and started it again a couple of weeks ago. I put on over 3 pounds in 5 days. Has anyone else had this problem with Metformin?
    Additional info - I suffer from rheumatoid and osteo arthritis high blood pressure; chronic constipation; hypothyroidism following radio iodine treatment for over active thyroid; odema; vit D deficiency and iron deficiency anaemia. I understand the anaemia could give false glucose levels reading, I've to see the nurse in a fortnight and have to take my levels each day in the meantime. They're high - 15 tonight before evening meal, but I don't seem to have any of the symptoms associated with Type 2 diabetes. I'm confused!
     
  2. kateincornwall

    kateincornwall Type 2 · Well-Known Member

    Messages:
    645
    Likes Received:
    1,174
    Trophy Points:
    158
    Hi and welcome , so sorry to read of your problems , I remember my husband having an upset stomach when he first started taking Metformin , but not a weight gain . If your BS levels remain high , I would see if you can bring your appointment forward , 15 before a meal is not good, did you take it again 2 hours after eating ? Some people, myself included, don't have any atypical symptoms at all , good luck when you see your nurse .
     
  3. Anthea1948

    Anthea1948 Type 2 · Member

    Messages:
    16
    Likes Received:
    14
    Trophy Points:
    43
    Hi Kate, thanks for your response.
    I'm only taking the levels once a day at the moment so no, I didn't take it 2 hours after eating yesterday but did today, I'm trying to vary it as much as possible. The nurse is talking insulin, but I think she's just saying that as a threat as she backtracked when I said i'd happily give it a try!
     
  4. kateincornwall

    kateincornwall Type 2 · Well-Known Member

    Messages:
    645
    Likes Received:
    1,174
    Trophy Points:
    158
    Good luck with your appointment, just keep a good record , dates and times , hoping all goes well for you .
     
  5. PatsyB

    PatsyB Type 2 · Well-Known Member

    Messages:
    2,781
    Likes Received:
    13,062
    Trophy Points:
    198
    been on Metformin for a while now and not had the problem you have had , hope it is sorted soon for you :)
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook